Monotone Schemes for Elliptic Systems, Periodic Solutions
In the previous chapters, the major method for proving the existence of steady state solutions for elliptic systems is Theorem 1.4-2 of the type of intermediate value theorem. It essentially uses maximum principle and the homo-topic invariance of degree. Another important technique for analyzing solutions of elliptic systems is the method of monotone schemes. Besides existence, it can be adapted to study uniqueness and stability for corresponding parabolic systems. Moreover, an analogous theory can be developed for finite difference systems. The corresponding monotone schemes provide numerical method for studying elliptic systems. The finite difference theory will be described in Chapter 6.
KeywordsPeriodic Solution Maximum Principle Elliptic System Parabolic System Lower Solution
Unable to display preview. Download preview PDF.
- Amman, H., ‘On the existence of positive solutions of nonlinear elliptic boundary value problems,’ Indiana Univ. Math. J., 21 (1971), 125–46.Google Scholar
- Sattinger, D., ‘Monotone methods in nonlinear elliptic and parabolicGoogle Scholar
- Amman, H. and Crandall, M. G., ‘On some existence theorems for semilinear elliptic equations,’ Indiana Univ. Math. J., 27 (1978), 779–90.Google Scholar
- Ladde, G., Lakshmikanthan, V. and Vatsala, A., Monotone Iterative Techniques for Nonlinear Differential Equations, Pitman, Boston, London, 1985.Google Scholar
- Pao, C. V., ’ Monotone convergence of time dependent solutions for coupled reaction-diffusion systems,’ Proc. Conf. Trends in theory and practice of nonlinear differential equations ( V.Lakshmikantham, ed. ), North-Holland, (1985), 455–65.Google Scholar
- Ortega, L., ‘A Sturmian theorem for parabolic operators with periodic coefficients and applications,’ Ph. D. thesis, Univ. Cincinnati, 1983.Google Scholar